Wyoming, 2009Damaging Winds in Wyoming, July 19, 2009
July 19, 2009 · NWS RIW · 2 events in 2 counties and zones
Showers and thunderstorms developed in a dry environment setting the stage for microbursts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a dry environment setting the stage for microbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 19, 2:21 AM MST, 11 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 2:21 AM MST, 11 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
321 AM MDT SUN JUL 19 2009
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
ISOLATED LIGHT SHOWERS/VIRGA CONTINUE TO MOVE FROM SOUTHERN
YELLOWSTONE PARK EAST-SOUTHEASTWARD THROUGH EXTREME SOUTHERN JOHNSON
COUNTY EARLY THIS MORNING. THESE SHOWERS WILL CONTINUE TO DEVELOP AND
MOVE EAST AS WEAK SHORT- WAVE TROUGHS/VORT MAXIMA CONTINUE TO MOVE
THROUGH THE STATE THROUGH THIS MORNING. WARM TO VERY WARM
TEMPERATURES REMAIN OVER CENTRAL WYOMING EARLY THIS MORNING AS A
PORTION OF THE H7 THERMAL RIDGE ADVECTS EASTWARD OVER THIS AREA
AND CLOUD COVER INCREASES. UPPER LEVEL RIDGE AXIS OVER THE STATE TRANSLATES
EAST DURING THE DAY AS A STRONG CLOSED LOW MOVES THROUGH WEST-
CENTRAL CANADA. NAM12 AND GFS BACKING OFF ON HOT H7 TEMPS EAST OF
THE DIVIDE THIS AFTERNOON. IT WILL NOT TAKE MUCH SUN...HOWEVER...TO
WARM WEAK OR NON EXISTENT INVERSIONS EAST OF THE DIVIDE TODAY. STILL
EXPECTING NEAR 90F TO LOW 90S IN THE LOWER ELEVATIONS BUT MID 90S
NOT LIKELY. H7 TEMPS OF 18-19C FORECAST OVER SOUTHWEST AND WEST-
CENTRAL WYOMING SO ANOTHER HOT DAY IN STORE. MAINLY HIGH LEVEL
MONSOON WILL CONTINUE TO WORK EASTWARD THROUGH THE REGION TODAY.
AREAS THAT RECEIVE MORNING SUN OVER THE WEST EXPECTED TO
DESTABILIZE QUICKLY. ISOLATED THUNDERSTORM EXPECTED DURING THE
LATE MORNING HOURS...MAINLY OVER THE MOUNTAINS WEST OF THE DIVIDE.
THE INSTABILITY INCREASES EAST OF THE DIVIDE DURING THE AFTERNOON.
INVERTED SURFACE TROUGH EXTENDING FROM CENTRAL COLORADO PROGGED BY
THE GFS TO DEVELOP DURING THE AFTERNOON. THIS FEATURE WILL MAKE
CONVECTION OVER THE BIG HORN MOUNTAINS AND EASTERN WIND RIVER
MOUNTAINS SOMEWHAT MORE LIKELY. STILL EXPECTING HIGH BASED STORMS
THAT WILL PRODUCE GUSTY WIND AND ONLY LOCALIZED MEASURABLE
RAINFALL. NUMERICAL MODELS BACKING OFF ON STRENGTH OF
ASSOCIATED SURFACE COLD FRONT TRAILING THE UPPER LOW TONIGHT. THE FRONT
WILL PUSH THROUGH NORTHERN AND CENTRAL AREAS OF THE CWA TONIGHT BUT
MID AND LOW- LEVEL CAA REMAINS WEAK SO NOT EXPECTING MUCH COOLING.
INCREASED HIGH TEMPERATURES ON MONDAY AS A RESULT OF THE WEAK
COOLING. LATEST MODELS INDICATING ANOTHER HOT DAY IN-STORE FOR MANY
AREAS OF CENTRAL WYOMING MONDAY. THE WARMER TEMPS WILL RESULT IN
MORE INSTABILITY MONDAY AFTERNOON BUT WITH H5 DRY AIR NOISING INTO
THE AREA FROM THE NORTHWEST...NOT EXPECTING MORE THAN A SLIGHT
CHANCE FOR A HIGH BASED THUNDERSTORM OVER THE MOUNTAINS. EASTERLY
SURFACE LOW FORECAST TO DEVELOP OVER THE REGION MONDAY NIGHT AND
TUESDAY...ADVECTING IN HIGHER DEWPOINTS FROM THE HIGH PLAINS. GFS
AND ECMWF BOTH INDICATING A SLIGHT CHANCE FOR STORMS...MAINLY EAST
OF THE DIVIDE TUESDAY AFTERNOON AND EVENING.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
AT THE BEGINNING OF THE LONG TERM...A MEAN RIDGE WILL BE ACROSS
THE WEST AND A TROUGH WILL BE OVER THE EASTERN PART OF THE
COUNTRY. WEAK DISTURBANCES AND ADEQUATE MOISTURE SHOULD BE ENOUGH
FOR THE POSSIBILITY FOR ISOLATED AFTERNOON/EVENING CONVECTION BOTH
WEDNESDAY AND THURSDAY...WITH LESS EMPHASIS OVER THE WEST...WHERE
SOME DRIER AIR IS PROJECTED BY THE MODELS. HOWEVER...THE BIG
CHALLENGES FOR THE LONG TERM WILL BE THE TRACK OF A CUT OFF LOW
CURRENTLY NEAR 38 NORTH AND 144 WEST...AND IF THE RIDGE
REPOSITIONS ITSELF OVER THE WEST COAST...NORTH ALONG THE BRITISH
COLUMBIA COAST. 00Z OPERATIONAL MODELS CONTINUE TO SHOW THE CUT
OFF LOW HELPING TO BREAK DOWN THIS WESTERN RIDGE...WITH SOME HELP
OF A SHORTWAVE TROUGH...PUSHING SOUTHEAST OUT OF CANADA INTO THE
NORTHERN PLAINS THURSDAY/THURSDAY NIGHT ON THE BACKSIDE OF THE
TROUGH CENTERED OVER MANITOBA/ONTARIO BORDER. HOWEVER...THERE STILL
HAS BEEN RUN TO RUN CONSISTENCY PROBLEMS ESPECIALLY WITH THE GFS.
00Z GFS ENSEMBLE MEMBERS SUGGEST A WEAKENING RIDGE...BUT NOT AS
MUCH AS 00Z OPERATIONAL MODELS ON FRIDAY/SATURDAY SUGGEST...WITH
ENSEMBLE MEMBERS SUGGESTING THE RIDGE SHIFTING WEST...WITH THE
FORECAST AREA BEING MORE INFLUENCED BY THE EASTERN TROUGH ON SUNDAY.
HAVE TRENDED POPS A TAD UPWARDS ON SATURDAY/SATURDAY NIGHT...FOR
THIS UPPER LOW TO AFFECT THE AREA. HOWEVER...MOST AREAS ARE STILL
ONLY IN SLIGHT POPS WITH NORTHWEST MOUNTAINS IN CHANCE CATEGORY
FOR NOW. NOT CONVINCED THAT THE UPPER LOW WILL BE ABLE TO BREAK
DOWN THIS RIDGE AS MUCH AS THE MODELS SUGGEST...AND WOULD NOT BE
SURPRISED IF THE RIDGE HANGS ON A BIT LONGER...WITH A MORE
NORTHERLY TRACK OF THIS LOW.
THE WARMEST/DRIEST DAY SHOULD BE THURSDAY UNDER THE RIDGE...WITH A
GRADUAL COOLING TREND AS THE RIDGE BEGINS TO BREAK DOWN. A FEW
WEAK COLD FRONTS ARE POSSIBLE DURING THE LONG TERM...BUT THE
STRONGEST WOULD BE SATURDAY NIGHT/SUNDAY IF THE AREA BECOMES MORE
INFLUENCED BY THE EASTERN TROUGH...WITH A DEEPER...COOLER
NORTH/NORTHWEST FLOW.
&&
.AVIATION...
A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH A STRONG
RIDGE OF HIGH PRESSURE TODAY. WIDELY HIGH-BASED SHOWERS AND
THUNDERSTORMS WILL DEVELOP WEST OF THE DIVIDE 16Z-19Z AND SPREAD
EAST OF THE DIVIDE IN THE AFTERNOON. THE STRONGEST STORMS WILL BE
MAINLY NORTH OF A KJAC-KGEY-KBYG LINE. SOUTH OF THIS
LINE...THUNDERSTORMS WILL MOVE EAST OF THE DIVIDE INTO A MORE STABLE
AND DRIER AIRMASS WITH COLLAPSING CELLS AND ERRATIC OUTFLOW WIND OF
40-45KTS. A COLD FRONT WILL PLUNGE SOUTH EAST OF THE DIVIDE 00Z-06Z
WITH WINDS SHIFTING NORTH...AND MOST STORMS EAST OF INTERSTATE 25
AFTER 06Z.
&&
.FIRE WEATHER...
VERY WARM TO HOT CONDITIONS EXPECTED ONCE AGAIN TODAY. THE MAIN
WEATHER DIFFERENCE WILL BE THE INCREASED MID AND HIGH LEVEL CLOUD
COVER ALONG WITH ISOLATED HIGH BASED THUNDERSTORMS. BREEZY TO
LOCALLY WINDY CONDITIONS ARE EXPECTED WEST OF THE DIVIDE THIS
AFTERNOON AND EARLY EVENING. A WEAK CANADIAN COLD FRONT WILL MOVE
THROUGH NORTHERN AND CENTRAL ZONES TONIGHT. SLIGHT COOLING ALONG WITH
SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES ARE EXPECTED BEHIND THE
FRONT...MAINLY EAST OF THE DIVIDE ON MONDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...CHURCH
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...CHURCH
Hazardous weather outlook, Jul 19, 4:00 AM MST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SUN JUL 19 2009
WYZ001>020-022>030-201100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SUN JUL 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST WYOMING TODAY.
ISOLATED COVERAGE IS ANTICIPATED FOR THE CENTRAL AND SOUTH...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. THESE STORMS WILL BE CAPABLE
OF PRODUCING BRIEF MODERATE TO HEAVY RAIN AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AND WIND GUSTS IN EXCESS OF
40 MPH. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 19, 11:45 AM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1245 PM MDT SUN JUL 19 2009
WYZ002-015-016-191930-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
1245 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 130 PM
MDT...
AT 1244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 50...OR 6 MILES
NORTHWEST OF DUBOIS...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN...PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE
POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHWESTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF
HWY JCT 26 AND UNION PASS RD...U.S. HWY 287/26 MILE MARKER 50...
DUBOIS AND U.S. HWY 287/26 MILE MARKER 60...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4366 10920 4341 10924 4351 10989 4368 10986
TIME...MOT...LOC 1845Z 277DEG 21KT 4358 10974
SMITH
Special weather statement, Jul 19, 12:47 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT SUN JUL 19 2009
WYZ012-014-025-192030-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN
FOOTHILLS-WIND RIVER MOUNTAINS WEST-
147 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE AND TETON COUNTIES UNTIL
230 PM MDT...
AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 191 MILE MARKER 130...OR 30 MILES
NORTHWEST OF PINEDALE...MOVING EAST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...VERY HEAVY RAIN...AND WINDS AROUND 50
MPH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHERN SUBLETTE AND SOUTHERN TETON COUNTIES...
INCLUDING THE LOCATION OF U.S. HWY 191 MILE MARKER 130...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4334 10992 4309 10990 4311 11034 4329 11036
TIME...MOT...LOC 1947Z 266DEG 9KT 4320 11023
SMITH
Special weather statement, Jul 19, 12:55 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT SUN JUL 19 2009
WYZ002-003-005-007-192045-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-OWL CREEK AND BRIDGER
MOUNTAINS-SOUTHWEST BIG HORN BASIN-
155 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...HOT SPRINGS AND PARK
COUNTIES UNTIL 245 PM MDT...
AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
GOOSEBERRY CREEK TO 7 MILES NORTH OF ANCHOR DAM...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF MEETEETSE TO 27 MILES SOUTH OF
MEETEETSE...MOVING SOUTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THESE STORMS. VERY HEAVY RAIN AND RAINFALL AMOUNTS AROUND
ONE-HALF INCH ARE POSSIBLE WITH THESE STORMS.
RESIDENTS IN NORTHERN FREMONT...SOUTHEASTERN PARK AND WESTERN HOT
SPRINGS COUNTIES...INCLUDING THE LOCATIONS OF LEGEND ROCK AND HWY JCT
170 AND 174...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4386 10845 4350 10849 4372 10893 4408 10890
TIME...MOT...LOC 1955Z 305DEG 14KT 4394 10880 4376 10882
SMITH
Special weather statement, Jul 19, 1:02 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN JUL 19 2009
WYZ007-017-192045-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
202 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES
UNTIL 245 PM MDT...
AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF ANCHOR DAM...OR 28 MILES WEST
OF THERMOPOLIS...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN AND RAINFALL AMOUNTS AROUND
ONE-HALF INCH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHERN FREMONT AND SOUTHERN HOT SPRINGS COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4354 10812 4327 10822 4344 10889 4361 10884
TIME...MOT...LOC 2002Z 281DEG 25KT 4351 10874
SMITH
Special weather statement, Jul 19, 1:21 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT SUN JUL 19 2009
WYZ017-192100-
WIND RIVER BASIN-
221 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 300 PM
MDT...
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MORTON...OR 18 MILES NORTH
OF FORT WASHAKIE...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...VERY HEAVY RAIN AND AND WINDS AROUND
50 MPH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF
MORTON...PILOT BUTTE RESERVOIR...STATE HWY 134 MILE MARKER 20 AND
OCEAN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4329 10835 4299 10859 4319 10900 4337 10893
TIME...MOT...LOC 2021Z 284DEG 17KT 4326 10884
SMITH
Special weather statement, Jul 19, 1:45 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MDT SUN JUL 19 2009
WYZ005-007-192130-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
245 PM MDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES
UNTIL 330 PM MDT...
AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF U.S. HWY 20/789 MILE MARKER
130...OR 7 MILES WEST OF THERMOPOLIS...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...VERY HEAVY RAIN AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.
RESIDENTS IN NORTHEASTERN FREMONT AND SOUTHERN HOT SPRINGS
COUNTIES...INCLUDING THE LOCATIONS OF U.S. HWY 20/789 MILE MARKER 130
AND THERMOPOLIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4368 10777 4343 10782 4354 10848 4371 10844
TIME...MOT...LOC 2045Z 278DEG 22KT 4361 10833
SMITH
Thunderstorm Wind, Hot Springs
- When
- July 19, 1:50 PM MST to 1:55 PM MST
- Where
- Hot Springs County, 0.48 mi WNW of Thermopolis to 0.27 mi NE of Thermopolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.652, -108.209
Microburst winds of 50 to 60 mph uprooted a 50-foot Cottonwood tree and blew a one-foot diameter branch about 50 feet in Hot Springs State Park. The wind was also responsible for moving a metal shed across a street near the Hot Springs County fairgrounds.
Thunderstorm Wind, Washakie
- When
- July 19, 1:52 PM MST
- Where
- Washakie County, (Wrl)worland Muni Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.970, -107.950
The ASOS at Worland Municipal Airport recorded a wind gust of 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 19, 2009$629,000 · 1.75 in hail · 14 events
- Damaging Wind in Arizona, July 19, 2009$250,000 · 90 kt wind · 1 event
- Hail and Damaging Winds in Texas, July 19, 2009$50,000 · 2.75 in hail · 8 events
- Hail and Damaging Winds in Texas, July 19 to 20, 2009$50,000 · 0.75 in hail · 4 events
- Damaging Wind in Texas, July 19, 2009$50,000 · 1 event
- Damaging Winds in Arizona, July 19, 2009$22,000 · 60 kt wind · 2 events
- Dust Devil in Maryland, July 19, 20091 injured · $1,000 · 1 event
- Lightning Strike in Arizona, July 19, 20091 injured · $5,000 · 1 event
- Hail and Damaging Winds in Florida, July 19, 2009$500 · 61 kt wind · 7 events
- Hail in North Dakota, July 19 to 20, 20091.5 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, July 19, 200961 kt wind · 5 events
- Hail and Damaging Wind in North Dakota, July 19, 20091.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175603, 175606.